Alert archive / Michigan / Gale Warnings in 2022
Gale Warning 29, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Sep 21, 2022, 7:15 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2022, 7:15 PM EDT (23:15 UTC)
- Expired
- Sep 22, 2022, 3:11 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
326 WHUS73 KAPX 212315 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 715 PM EDT Wed Sep 21 2022 LHZ347-348-220715- /O.UPG.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ /O.NEW.KAPX.GL.W.0029.220921T2315Z-220922T0900Z/ /O.NEW.KAPX.SC.Y.0095.220922T0900Z-220922T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 715 PM EDT Wed Sep 21 2022 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT THURSDAY... * WHAT...For the Gale Warning, Highest gusts up to 35 kt from the northwest and highest waves around 9 feet. For the Small Craft Advisory, Highest gusts up to 30 kt from the northwest and highest waves around 7 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...For the Gale Warning, until 5 AM EDT Thursday. For the Small Craft Advisory, from 5 AM to 6 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-220715- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 715 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 11 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-220715- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 715 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-220715- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 715 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JZ
2 follow-up statements
815 WHUS73 KAPX 220216 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1016 PM EDT Wed Sep 21 2022 LHZ347-348-221030- /O.CON.KAPX.GL.W.0029.000000T0000Z-220922T0900Z/ /O.CON.KAPX.SC.Y.0095.220922T0900Z-220922T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1016 PM EDT Wed Sep 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT THURSDAY... * WHAT...For the Gale Warning, Highest gusts up to 35 kt from the northwest and highest waves around 9 feet. For the Small Craft Advisory, Highest gusts up to 35 kt from the northwest and highest waves around 8 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...For the Gale Warning, until 5 AM EDT Thursday. For the Small Craft Advisory, from 5 AM to 6 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-221030- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1016 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 11 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-221030- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1016 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-221030- /O.CON.KAPX.SC.Y.0094.000000T0000Z-220922T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 1016 PM EDT Wed Sep 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JZ
022 WHUS73 KAPX 220711 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 311 AM EDT Thu Sep 22 2022 LHZ347-348-221515- /O.CAN.KAPX.GL.W.0029.000000T0000Z-220922T0900Z/ /O.EXT.KAPX.SC.Y.0095.220922T0711Z-220923T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 311 AM EDT Thu Sep 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-221515- /O.EXT.KAPX.SC.Y.0094.000000T0000Z-220923T0600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 311 AM EDT Thu Sep 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-221515- /O.EXT.KAPX.SC.Y.0094.000000T0000Z-220923T0600Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 311 AM EDT Thu Sep 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-221515- /O.EXT.KAPX.SC.Y.0094.000000T0000Z-220923T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 311 AM EDT Thu Sep 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Highest gusts up to 25 kt from the northwest and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 21, 4:05 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 21, 4:05 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
405 PM EDT Wed Sep 21 2022
.NEAR TERM...(Through Tonight)
Issued at 400 PM EDT Wed Sep 21 2022
High Impact Weather Potential...Lake Effect Rain Showers and
Waterspout Potential Tonight...
Pattern Synopsis/Forecast:
Niblet moving by to our north attm...with SW-NE oriented cold front
well in advance of it...stretching from near APN to near GRR as of
18z...with strengthening northwesterly surface flow behind it.
Broader troughing continues to sink southward into the Great Lakes
as well...with a couple swirlies dropping through central Ontario at
the leading edge of a secondary cold front dropping toward Lake
Superior. Behind this...much cooler and drier air advecting
southward from central Canada. Diurnal heating generating some
cumulus-type clouds out there today...with some lower clouds and a
bit of pesky showers/drizzle exiting the southeastern zones attm
(18z) ahead of the front itself. Even a rumble of thunder off the
Alcona county coast with a cell pulsing up amid more favorable
conditions there still ahead of the front.
Looking ahead...as additional energy dives into the back of the
broader troughing this evening and digs troughing southward across
the region...will look for upper level jet to strengthen just to our
west as it dives south...supporting broad upward motion over the
Upper Lakes tonight amid some increase in deeper moisture over the
area. As pressure gradient tightens and winds strengthen
aloft...strong northwesterly winds and subsequent cold advection
will lead to increasingly unstable low-levels...as temps aloft fall
sufficiently to generate overlake instability. Will look for lake
enhanced rain tonight...transitioning to more of a northwest flow
lake effect event with time.
Primary Forecast Concerns: Rain (storm?) potential tonight...
Gusty winds tonight...
Additional push of moisture already showing up on satellite across
the western UP...as cloud deck out there becomes a little more solid
with time...and do see some showery activity showing up on radar out
across MN attm. Expect this to only continue into our area as the
second cold front to our north drops in...and with the lakes as a
source of moisture/instability...anticipate shower activity should
expand along with increasing upper level divergence...though bulk of
the activity will be at the very least lake-enhanced, if not
entirely lake-based...particularly going into Thursday morning.
Inversion heights look to approach 10kft tonight, with marginal
moisture aloft for a time...with some signals in guidance soundings
for good low-level buoyancy to support more intense activity at
times...thanks to warm lakes. Focus should be largely northwest
flow, becoming a little bit more north-northwesterly behind the
front by early Thursday. Does appear that some fgen is likely, given
the cold advection and digging trough...but attm...signals seem to
indicate the better forcing from this should be displaced to our
south. Will have to keep half an eye on it though. Other concern
with warm lakes and cold advection aloft is potential for
waterspouts...though winds aloft could be strong enough to preclude
widespread development. Additionally...with falling temps
aloft...enough to approach/reach typical ice nucleation
temperatures...may not be out of the question to get some
graupel...and maybe a rumble of thunder with this stuff tonight.
Speaking of winds...with pressure gradient remaining on the higher
side, or perhaps even a little stronger...looking for breezy
northwesterly winds in the realm of 10-15kts. Increasing winds
aloft, into the realm of 30+kts at 850mb, pretty easily support
gusts into the 20-30kt range overnight amid a cold advection
regime...with the warm lakes to boot. Would not be surprised if we
came in a bit higher in some spots. Perhaps some gusty showers, if
they can drag down some of those stronger winds aloft...though
whether they will be able to tap into the winds that high (700mb
winds in the realm of 40+kts) is more uncertain...and is currently
not exceedingly likely.
&&
.SHORT TERM...(Thursday through Saturday)
Issued at 400 PM EDT Wed Sep 21 2022
High Impact Weather Potential: Possible first widespread frost early
Friday morning.
Pattern Synopsis/Forecast: Large scale pattern features long wave
trough across central/eastern Canada and extending south into the
northern Plains/upper Midwest/Great Lakes...amplitude of this
feature is tempered by a broad upper level high centered over the
southern Plains. Looking more Rex blocky along the west coast with
a +1 to +2 standardized anomaly ridge across western Canada atop a
-2 to -3 anomaly upper low over California. Active tropics as well
highlighted by TC "Fiona" (now a Cat 4 hurricane) east of the
Bahamas. Closer to home long wave trough contains a couple of
strong PV anomalies northeast of Lake Superior and across northern
Minnesota. Push of deep layer cold advection into the Midwest and
Great Lakes accompanying the upper level energy...including an
appearance of sub-zero 850mb temperatures across much of Manitoba/
northwest Ontario. Cold front marking the leading edge of the
colder air was east of the forecast area as of early afternoon...
secondary cold front pushing into Lake Superior/northern Minnesota
with temperatures in the 40s in its wake.
Height/thermal trough axes will swing across the Great Lakes
Thursday...with height rises/short wave ridging quickly in its wake
for Friday. Remnants of current California upper low expected to
cross the Midwest and into the Great Lakes Saturday. Cold frontal
passages across Michigan today/tonight will result in the coolest
air of the nascent meteorological fall season spreading into the
forecast area Thursday. But the coolest air will exit quickly to
the east by Friday which should be dominated by deep layer ridging.
Weather becomes more unsettled for the weekend as initial short wave
troughing arrives.
Primary Forecast Concerns: Showers Thursday...possible frost issues
Thursday night...then a return of rain chances for the weekend.
First given the magnitude of the cold air coming in overnight with
850mb temperatures dropping to or below 0C...combined with Great
Lakes water temperatures in the 19C-20C range on Lakes Michigan/
Huron and 14C-17C on eastern Lake Superior expected to produce a
good deal of lake induced instability (convective boundary layer
heights in the 7500-9000ft AGL range). This combined with some pre-
existing synoptic scale moisture and some larger scale ascent (some
exit region jet forcing)...expect scattered to numerous showers to
start the day especially downwind of Lake Michigan with north-
northwest low level flow and aided by diurnal enhancement. But also
as the day wears on will begin to see increasing synoptic scale
subsidence/drying and what should be a subsequent decrease in
inversion heights. So expect a trend toward drier weather in the
afternoon. Will still be a breezy day on Thursday with northwest
wind gusts over 30mph...and high temperatures will be mainly in the
50s.
Such a cool start with slackening winds Thursday night will lead the
the possibility of chilly low temperatures and possibly some frost.
There will likely be some lingering cloud cover though with some
land breeze development a lot of this may end up confined to the
lakeshores so interior areas will stand the best chance for seeing
lows and plan to carry some frost mention away from the water.
Friday looking nice for the most part with clouds increasing from
the west during the afternoon with high temperatures back closer to
normal. Next approaching short wave trough will begin to nudge rain
chances at least into northwest Lower by early Saturday
morning...and across most of the forecast area by Saturday afternoon
though currently the best chance of rain looks to be over northwest
Lower and much of eastern Upper Michigan.
&&
.LONG TERM...(Saturday night through Wednesday)
Issued at 400 PM EDT Wed Sep 21 2022
High Impact Weather Potential: Minimal for now.
Broad troughing expected to return to the Great Lakes for the
latter half of the weekend as full-latitude ridging/+PNA pattern
develops across western North America...a pattern configuration
that is expected to persist into midweek. Which looks to mean
continued cool and unsettled weather at least through
Tuesday...probably into Wednesday as well expecting that troughing
will be a little slow to dislodge. But for the time being the
consensus forecast keeps things dry for Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 139 PM EDT Wed Sep 21 2022
SW-NE oriented cold front continues to cross the area this
afternoon...with some scattered shower activity just ahead of it.
Diurnal clouds expected through the afternoon...with redevelopment
of clouds from the northwest late this afternoon/evening as another
cold front approaches. This will bring rain showers to the area
tonight, which will become more focused into northwest flow lake
effect rain bands toward morning. As activity becomes more banded in
nature...anticipate showers will move in and out of TAF sites...with
lowest potential for showers at KAPN, per typical NW flow lake
effect setup. Northwesterly flow will be gusty...perhaps 25-35kts
through Thursday morning.
&&
.MARINE...
Issued at 400 PM EDT Wed Sep 21 2022
Strong northwesterly winds will continue tonight...easily gusting 25-
30kts or perhaps more at times, particularly along the northern Lake
Huron coast. Therefore...will continue to expect waves of 4-7 feet
(or more in some areas) through Thursday. Aside from dangers to
boaters...dangers to swimmers and pier-walkers is likely as well, as
strong currents are likely...and high waves could sweep people
unexpectedly into the turbulent waters. Will therefore continue the
small craft advisory...as well as the high swim risk/beach hazards
statement...into Thursday...before things begin to diminish with
time late Thursday and especially Thursday night as high pressure
moves back in.
Additionally...showers and perhaps a rogue rumble of thunder are
possible tonight into Thursday...with some potential for
waterspouts.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until midnight EDT tonight for MIZ016-
018-020-021-025-031-098-099.
LH...Small Craft Advisory until 6 PM EDT Thursday for LHZ345>349.
LM...Small Craft Advisory until 6 PM EDT Thursday for LMZ323-341-342-
344>346.
LS...Small Craft Advisory until 6 PM EDT Thursday for LSZ321-322.
&&
NEAR TERM...FEF
SHORT TERM...JPB
LONG TERM...JPB
AVIATION...FEF
MARINE...FEFHazardous weather outlook, Sep 21, 4:19 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 419 PM EDT Wed Sep 21 2022 MIZ016>018-020>036-041-042-086>088-095>099-222030- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 419 PM EDT Wed Sep 21 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Dangerous swimming conditions are expected along some coastal areas of Northern Lake Michigan and Northern Lake Huron into this evening. Please see the latest beach hazard statement and surf zone forecast for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous swimming conditions are expected again along some coastal areas of northern Lake Michigan and northern Lake Huron Thursday. A cold air mass will lead to a frost or freeze threat late Thursday night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-222030- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 419 PM EDT Wed Sep 21 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Waterspouts are possible along our nearshore areas late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Waterspouts will remain possible along our nearshore areas Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 21, 4:04 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL KALEVA 44.37N 86.01W
09/21/2022 M1.50 INCH MANISTEE MI PUBLIC
REPORT RELAYED BY LOCAL BROADCAST MEDIA.
&&
JZLocal storm report, Sep 21, 4:05 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL 1 ENE WILDWOOD 44.42N 86.15W
09/21/2022 M1.00 INCH MANISTEE MI PUBLIC
BEAR LAKE AREA. REPORT RELAYED BY LOCAL
BROADCAST MEDIA.
&&
JZLocal storm report, Sep 21, 4:29 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HAIL 2 ESE SKEELS 44.08N 84.55W
09/21/2022 M1.75 INCH GLADWIN MI PUBLIC
&&
JZLocal storm report, Sep 21, 5:07 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
507 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL MCBAIN 44.19N 85.21W
09/21/2022 M1.25 INCH MISSAUKEE MI PUBLIC
&&
JZLocal storm report, Sep 21, 5:23 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
523 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
09/21/2022 M46 MPH CHIPPEWA MI ASOS
ASOS STATION KANJ SAULT STE MARIE -
MUNICIPAL AIRPORT.
&&
JZLocal storm report, Sep 21, 6:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
651 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM NON-TSTM WND GST 4 NNW BAY MILLS 46.48N 84.63W
09/21/2022 M40 MPH CHIPPEWA MI C-MAN STATION
PTIM4 POINT IROQUOIS, MI.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:04 PM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Charlevoix, Emmet, Leelanau, Manistee and 1 more | 27 hr |
| Sep 20, 9:11 PM EDT | Small Craft Advisory | APX | 56 hr | |
| Sep 21, 3:55 AM EDT | Special Marine Warning | APX | 95 min | |
| Sep 21, 4:15 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 60 min |
| Sep 21, 7:46 AM EDT | Special Weather Statement | APX | Missaukee | 29 min |
| Sep 21, 7:59 AM EDT | Severe Thunderstorm Warning | APX | Gladwin, Ogemaw, Roscommon | 31 min |
| Sep 21, 8:35 AM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco, Ogemaw | 40 min |
| Sep 21, 8:48 AM EDT | Special Marine Warning | APX | 36 min | |
| Sep 21, 7:15 PM EDT | Small Craft Advisory | APX | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.